MAUDE Adverse Event Report: COOK INC GUNTHER TULIP VENA CAVA FILTER RETRIEVAL SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR

COOK INC GUNTHER TULIP VENA CAVA FILTER RETRIEVAL SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number G13287
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during retrieval of another manufacturer's filter that was placed (b)(6) 2015, the tuohy-borst adapter separated from the sheath of a gunther tulip vena cava filter retrieval set upon removal of the device.The filter was already captured and the device was able to be removed by hand.The procedure was successfully completed.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Summary of event: as reported, during retrieval of another manufacturer's filter that was placed 24feb2015, the tuohy-borst adapter separated from the sheath of a gunther tulip vena cava filter retrieval set upon removal of the device.The filter was already captured, and the device was able to be removed by hand.The procedure was successfully completed.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: a review of the complaint history, device history record, documentation, instructions for use, manufacturing instructions, and visual inspection of the complaint device was conducted during the investigation.Only the blue retrieval sheath and white tuohy-borst side-arm adapter were returned to cook for investigation.The hub had detached from the sheath and was not returned, so it is unsure if the adapter is supposed to be the hub, which reportedly "detached from the sheath", since the tuohy-borst adapter is not attached to the sheath but can be tightened around the loop system catheter to prevent loss of blood.The sheath was kinked and dented.No damage was noted to the flare or distal tip.Another hub was mounted to the sheath and even with a reasonable amount of pulling, it could not be pulled off.A document-based investigation evaluation was performed.One non-conformance was found on raw material; however, the affected product was scrapped prior to release.It was determined that because any discovered non-conformances were properly dispositioned before qc release, there is objective evidence that the dhr was fully executed.In addition, no other lot related complaints have been received from the field.It is therefore concluded that there is no evidence that nonconforming product exists in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The ifu states that the gunther tulip vena cava filter retrieval set is intended for retrieval of implanted gunther tulip and cook celect vena cava filters in patients who no longer require a filter.The ifu also warns against use of excessive force during filter retrieval.Based on the information provided and the results of the investigation, cook has concluded that a definitive conclusion could not be determined; however, the filter removed in this case was an option filer.It should be noted that the gunther tulip vena cava filter retrieval set is intended and designed for retrieval of implanted gunther tulip and cook celect vena cava filters in patients who no longer require a filter.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
GUNTHER TULIP VENA CAVA FILTER RETRIEVAL SET
Common Device Name
DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8969369
Report Number1820334-2019-02242
Device Sequence Number335430
Product Code DTK
UDI-Device Identifier00827002132870
UDI-Public(01)00827002132870(17)220303(10)9586359
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K073374
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/03/2022
Device Model NumberG13287
Device Catalogue NumberGTRS-200-RB
Device Lot Number9586359
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2019
Initial Date Received by Manufacturer 08/29/2019
Supplement Date Received by Manufacturer07/17/2020
Initial Report FDA Received Date09/06/2019
Supplement Report FDA Received Date07/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARGON OPTION FILTER